Winter Update!!!

Hi

Just thought I would write a quick update.

I am still suffering the affects of mtx for about 50 hrs after I take it. I take it on saturdays, I feel nausea, unsettled stomach etc on sunday & monday. Today I am suffering queeziness, so I have made some improvement as it use to be wednesday, before I would get any relief. Will the effects become less with time or will I always suffer for this length of time?

Got a date when the doctor says I can return to work. The wk beginning the 9th Jan. I am looking forward to it, but I am worried about the tiredness. Others on here work, so they cope with it, so I think in time I will cope also. I only work part time 3 days, but still it worries me. I've not told work that I walk with a limp now, should I?

This cold has reached its peak last nite, so I am feeling pretty awful now. I am hot and cold throughout the night and I am waking up. There is still heat in my hands with some swelling. I have respite it seems from knee pain at the moment, so I should be grateful for at least that.

Son went back to school on monday. He is more or less recovered, just a slight cough now. But this is his last wk, before he breaks up for the christmas break.

The dreaded bloods tomorrow. If all goes well with my bloods, at my rheumy appt next week I should go onto 1 month blood monitoring next yr. So keep your fingers crossed for me as you all know I hate the bloods.

I've also got my last session at the physio. I am having a wax bath - lovely jubley.

Ok that's me for a while. Hope you all have a good pain free day.

Take care

Sci xx

10 Replies

oldestnewest
  • Hi Sci, good news about the return to work. I worked 3 days per week and did not find it too much. It was arranged that I worked Tuesdays, Thursdays and Fridays so did have sometime in between to have a rest. See if your employers would agree to that.

    Hope the cold soon clears up - it seems to be a particularly nasty bug going round. My husband had it after me but then went onto have a sickness bug as well so he's had about 12 days of it.

    I am on monthly bloods and so used to it now, it doesn't bother me any more.

    The MTX - are you on tablets or injections? The tablets seem to have the worst side effects of sickness and nausea. If you can get switched to the injections it is much better. Your GP should be able to prescribe something for the sickness but I found with the tablets it was better to space them out during the day rather than taking all at once. Also my pharmacist recommended a medicine I could take to control the nausea so you could have a word with them. Also ginger biscuits help as they are well known for settling the stomach down. In fact anything with ginger in it including ginger pieces in syrup. A friend of mine buys crystallised ginger from the local health food shop which she eats for travel sickness. so worth a try.

    Hope you will feel much better soon and good luck with the job. I would suggest you tell your employers how the RA affects you as they have a duty under the Equality Act to make your working life easier for you. NRAS have a very helpful booklet for employers about working with RA. Would be worth getting a copy and giving it to your bosses. I did with mine and they found it very helpful. LavendarLady x

  • Hi LL

    Still feel rough.

    I work mon/tues & friday. But because In take mtx on saturday, monday & tuesday are down days for me at the moment. I am starting back on a phased return, mornings only, so will see how I go.

    Thanks for all your advice,

    Sci x

  • I work every day but only do 25 hours.., shorter days help me with tiredness x

    As Lavender says try to sort something which will suit you and the employer.

    Maybe your GP could do you a note for shorter days for a while, I do see that you only do three days, but they might be three long days.. which might be too tiring ecpecially to start with xx

  • I work 24 hrs a week over 4 days and that is more than enough for me.I think you'll just have to see how you get on and adust as necessary.I'm glad you're looking forward to going back -i found working does help in an odd sort of way!

    I'm on MTX injections and don't have the stomach problems that i had with the tablets but i think you can ask for meds to help with the nausea.

    Good luck with your blood test and fingers crossed that you can go onto monthly monitoring.

    Take care

    Julie x

  • i hope your bloods come back good, 1 monthly bloods are great! i used to hate having to make my way to the doctors every 2 weeks---you would think that they would have come up with an easier way to get bloods so often for us sufferers! hope the pain eases also, we all seem to be flaring. wwhat is a wax bath? it sounds lovely! i want one right now haha. also you should try the injections-- after 5 wks on mtx tablets i ended up in a&e my side effects were so bad- march thjis year i tried the inj and they are 100 times better- no nasuea, i dont get as many dizzy spells or severe migranes, i think this would be good for you- injecting it yourself can be a bit awkwrd bit im great at it now it does not even hurt anymore (i tell myself this so i dont think of it when im doing it and it works!!)

    have a lovely day,

    laney xxx

  • Hi

    I too am suffering side effects of MTX. I wake up in the night with terrible dizziness and nausea which goes on all the next day. MY nurse said take it on a Friday but that would mean i would be wiped out all weekend and back to work on the monday. No thanks.

    I am back at clinic next week and hoping to change to injections as i can't stand the side effects. I have been taking it for 8 weeks now and don't feel any better. sorry for the moan but today is my nausea day and i feel dreadful. got really fuzzy head as well and can't stomach anything to eat.

  • Hi ive been on MTX since june now and to be honest i still suffer side effects sickness head fuzzyness loose stools I dont know about anyone else but im realy wobbely on my feet as well so for the whole day thursday (oh ye i take it on wednesday nite because i dont usually work thursdays ) Dont see the consultant untill feb realy cheesed off with it all at the moment just wish it all would go away and feel normal again ! sorry for the moan just hate all the drugs ruling my life !

  • Hi all

    I am quiet poorly at the minute, just wanted to say a big thank you for your replies.

    The concensus seems to be, either go for injecting, increase folic acid and take nausea tablet.

    I too have been taking it (mtx) for 8 wks, my symptoms are very similar to debbie 50 & sue67. I saw the rheumy nurse at the physio this afternoon and she says we will explore nausea tablets. I am not sure I am ready to inject because I hate needles, but if it does not improve, it is something I will consider by my next appt in february. I am due to see reheumy nex thursday, so we'll keep you all up dated.

    Once again thanks

    Sci xx

  • Sci, The needle is quite tiny...it's the same kind used by diabetics to take insulin every day. Best injection site is the top of your thighs. I think you will get used to it, beats the tablets. Pharmacy should just throw those away, nobody wants them!

    Aw, but, then they wouldn't have to sell the anti-nausea pills! Ha!

  • I to have been taking methotrexate for 8 weeks and was suffering from the nausea like you but I now take folic acid the day before the methotrexate two days after and two days after that again. Imwas also told to take it at night after tea. This seems to have really helped and I have very little nausea now

You may also like...